Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 9, 2020, 3:17 AM EDT for Preston County, Tucker County, West Virginia. It took effect at Apr 9, 2020, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:17 AM EDT (07:17 UTC)
- In effect from
- Apr 9, 2020, 10:00 AM EDT
- Expired
- Apr 9, 2020, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038 WWUS71 KPBZ 090717 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 317 AM EDT Thu Apr 9 2020 MDZ001-WVZ512-514-091730- /O.NEW.KPBZ.WI.Y.0005.200409T1400Z-200410T0000Z/ Garrett-Eastern Preston-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 317 AM EDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West wind 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind speed will increase with elevation. The highest gusts are expected in locations above 2500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
046 WWUS71 KPBZ 091517 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1117 AM EDT Thu Apr 9 2020 MDZ001-WVZ512-514-092330- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-200410T0000Z/ Garrett-Eastern Preston-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 1117 AM EDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind speed will increase with elevation. The highest gusts are expected in locations above 2500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
150 WWUS71 KPBZ 091930 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 330 PM EDT Thu Apr 9 2020 MDZ001-WVZ512-514-100000- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-200410T0000Z/ Garrett-Eastern Preston-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 330 PM EDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
383 WWUS71 KPBZ 100003 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 803 PM EDT Thu Apr 9 2020 MDZ001-WVZ512-514-100115- /O.EXP.KPBZ.WI.Y.0005.000000T0000Z-200410T0000Z/ Garrett-Eastern Preston-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 803 PM EDT Thu Apr 9 2020 ...WIND ADVISORY HAS EXPIRED... Wind has diminished below advisory levels, though gusts to 40 mph are still possible this evening. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:15 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 9, 12:15 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1215 AM EDT Thu Apr 9 2020 .SYNOPSIS... Another round of showers and a few storms are expected late tonight into Thursday morning with a cold frontal passage. Periodic showers and cooler weather are forecast through the end of the week. && .NEAR TERM /THROUGH TODAY/... 1215 AM Update: A mesoscale convective system (MCS) is currently tracking eastward across the Ohio Valley, with the northern end of leading edge and associated bookend vortex tracking eastward along and near parallel to US50. A narrow ridge of warm, moist boundary layer air is surging immediately in front of this line, with various ASOS recording 5-10 degree Td jumps prior to the leading convective edge. Quasi-discrete cells are developing on the nose of the higher theta-e air. Given current track, the majority of this convection should pass just south of the majority of the PBZ forecast area. That said, the northern end.. near the bookend vortex may come quite close to Tucker County. All severe hazards (hail, wind, tor) has already been observed with this area of the line.. so it bears watching as it moves eastward. North of the bookend vortex lies a trailing or northern stratiform region with embedded convective cells. While this area doesn't pose a severe threat, rain with occasional lightning is possible as it tracks eastward, mainly along and south of I-70. Additionally, the precip does seem to be mixing gusty wind of 20-30 knots to the surface. Have adjusted the gridded forecast package to include this. Previous Discussion: For the evening update...have modified PoPs in line with the current model data. Continued to include the mention of thunder late tonight, with the best chance running right along the forecast area's southern border. Temperatures were also updated with a blend of hires model guidance. Previous discussion... The next shortwave trough will rotate across the Great Lakes tonight, taking on a neutral to negative tilt as it does so. Another round of showers is expected to arrive after midnight, along with a crossing cold front. A few thunderstorms are possible as well, although any severe threat should remain to the south of the region in an area of richer instability. Mild, above- normal minimum temperatures are expected. && .SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/... Behind the front, steep low-level lapse rates along with deep mixing will promote continued showers will promote continued showers through Thursday. The mixing will also allow wind gusts of 25 to 30 knots to develop behind the departing boundary and continue through the afternoon. As stacked low pressure drifts from the Great Lakes towards the Canadian Maritimes on Friday, additional spokes of energy rotating around it will allow for continued showers chances. A mix with and change to snow showers is expected Thursday night and into Friday morning. Most accumulation of an inch or less will be limited to areas near/north of I-80 and along the ridges. The warm ground and marginally cold temperatures will limit accumulation elsewhere to a dusting at most. Below normal temperatures are forecast during this period, with highs roughly 15 degrees lower than climatology on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... High pressure will bring dry weather Friday night through Saturday night, with some temperature recovery thanks to flat ridging. Crossing low pressure and upper troughing will return rain chances late this weekend into early next week. Temperature will moderate back to the seasonal norm through the weekend, before dropping back below normal by the end of the extended period. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... A cold front will sweep through the region late tonight through Thursday morning, with showers and MVFR cigs likely ahead of the boundary. Brief dry slotting may improve conditions and limit shower activity through the early afternoon before additional showers and restrictions return with a secondary shortwave trough. Gusty west to northwest winds on Thursday due a tight sfc pressure gradient and deep mixing. Strongest winds are expected during the afternoon and evening. .Outlook... Restrictions will likely continue through the rest of the work week due to additional shortwave troughs and rounds of light precipitation moving through the region. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 9, 12:59 AM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1259 AM EDT Thu Apr 9 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>512-100500- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston- 1259 AM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ513-514-100500- Western Tucker-Eastern Tucker- 1259 AM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Tonight. A line of thunderstorms will pass through Tucker County Thursday night, with strong damaging wind and hail possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:42 AM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 33 min |
Nearby
Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.